1st, I wouldn't do these without direct supervision from the doctor who prescribed you these medications. Getting off of them can result in symptoms of depression & anxiety
2nd, getting off of effexor can produce some withdrawal symptoms. See this link: http://psychcentral.com/lib/2011/ssri-discontinuation-or-withdrawal-syndrome/
If you do decide to get off the meds, here are some general rules of thumb. 1) Do so when you are not expecting more stress
in life than usual. Obviously you cannot predict all stress; for example, if you lower your effexor and then a loved one dies, it will be hard to know if you are experiencing normal grief, or increased depression from lowering the medicine.
2) Slow & steady wins the race. You want to lower one medicine at a time if the dose is moderate to high; if you're on a low, starting dose, you can just stop it. Going slowly is the best way to ease your body into this changes and make sure you can do okay without the meds or at least without the higher doses.
3) Trazodone is usually for sleep; if you think you will sleep fine without it, you may want to start by lowering this one by 25mg-50mg every 1-4 weeks.
4) The best amount to lower effexor by is 37.5mg to 75mg every 2-8 weeks. I can't give you more exact timing because everyone is different and I would need to know your entire history which I cannot accomplish here at justanswers.
I hope this helps. Let me know if you need more feedback. Good luck & take care.
Please let me know if you need more information. We can continue the dialog until you are satisfied. Once you are happy with the answers don't forget to hit the ACCEPT button & provide expert feedback. Also remember that this is not an official doctor patient relationship and not a substitute for a full live psychiatric evaluation. Thank you for using justanswers.com